Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


the worst atripla side effects
Dec 17, 2008

my honey n i r hiv+ ive been on atripla for 9 months n had minimal side effects(lightheaded dizzy n vivid dreams)my honey however just started last night n side effects were awful ..up all night shaking, tossing n turning, legs pains and feeling very hot not feverish just hot which it was not in the house. the symptoms continued today,my honey went to our hiv doc n came home wont talk but has bathed taken aspirin and im happy yo say is now eating ive been searching ur site for hours...is there anything that can help ease these side effects n make him more comfortable r these normal side effects? i am "terribly worried"

Response from Dr. Henry

A small subset of patients have major central nervous system problems when starting efavirenz. Though often those will diminish over the first weeks/1 months for a small percent the symptoms persist and another drug is considered. Taking the efavirenz in the AM, avoiding fatty foods, and sometimes a sleeping pill/sedative can be useful interventions. Rarely the efavirenz needs to be switched early to an alternative drug. If other symptoms occur (such as fever or sweats) then discussion/evaluation by the HIV specialist is recommended to make sure other conditions/problems are not occuring. KH



Previous
Nausea
Next
PeP after potential exposure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement